Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Side Effects of Entocort


01-30-2014, 11:39 AM   #1
Doyourdream
 
Doyourdream's Avatar
 
Join Date: Jan 2014
Location: Munster, Indiana

My Support Groups:
Side Effects of Entocort

I have been diagnosed at the age of 58 with crohns disease in the terminal ileum. I have never had pain , just increased diarrhea. My GI first put me on Lialda but that made my stomach more active and gave me urgent bouts of diarrhea. He is wanting to try Entocort now....just wondering what others have thought about this drug. Thanks.
01-30-2014, 03:15 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Entocort is a steroid which is used to help reduce inflammation quickly. Steroids are meant for short term treatment so you may want to talk to your doctor about trying a different maintenance medication (besides Lialda) even though you don't have many symptoms currently (the goal is to avoid more symptoms and complications in the future).

For me Entocort always worked great and didn't cause any side effects unless I was on it for a long time. I started noticing side effects during the 5th month I was on it at 9mg per day, main one being some slight facial hair growth which stopped after I stopped the medication. Here's a list of possible side effects: http://www.nlm.nih.gov/medlineplus/d...s/a608007.html

Hope it works for you and please keep us posted.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
02-03-2014, 06:23 PM   #3
CrohnsGirl101
 
Join Date: Dec 2013
I took entocort for about 4 months(add or take a few weeks). I gained 20 pounds, which caused stretch marks on my thighs and hips. Excess hair growth on my face, back, and arms. 'Moon face' and buffalo back bump. Food cravings and constant hunger. And acne. Those were my side effects. But once I came off it I was back to normal within a few months.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Side Effects of Entocort
Thread Tools


All times are GMT -5. The time now is 02:56 AM.
Copyright 2006-2017 Crohnsforum.com